Question 1
A 64-year-old male who suffered an extensive anterior STEMI 3 weeks ago presents to the clinic complaining of low-grade fever, chest pain that worsens on deep inspiration and improves when leaning forward, and generalized malaise. On physical examination, a friction rub is heard over the left sternal border. Laboratory evaluation demonstrates elevated C-reactive protein (CRP) and ESR, but serial cardiac troponins are non-elevated from baseline.What is the first-line pharmacologic treatment for this condition?
Rationale
Correct Answer: A
- High-Yield Explanation: Post-MI syndrome (Dressler Syndrome) is an autoimmune pericarditis occurring 1 to several weeks after an acute MI, characterized by fever, pleuritic pericardial chest pain, pericardial friction rub, and pleural/pericardial effusions. Treatment is with oral NSAIDs (e.g., high-dose Aspirin 500–1000 mg every 6–8 hours) and Colchicine. Glucocorticoids and high-dose NSAIDs in the early post-MI period are avoided if possible as they impair myocardial scar healing.